Alert archive / Kentucky / Heat Advisories in 2021
Heat Advisory 2, NWS Louisville, KY
NWS Louisville, KY issued this heat advisory at Aug 10, 2021, 2:32 PM CDT for 17 counties in Kentucky; 9 counties in Indiana. It took effect at Aug 11, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2021, 2:32 PM CDT (19:32 UTC)
- In effect from
- Aug 11, 2021, 12:00 PM CDT
- Expired
- Aug 11, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
All 26 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Allen County, KY, Barren County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Jefferson County, KY, Logan County, KY, Meade County, KY, Monroe County, KY, Ohio County, KY, Simpson County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1950 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701 WWUS73 KLMK 101932 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 332 PM EDT Tue Aug 10 2021 INZ076-077-083-084-089>092-KYZ023>030-061>063-070>075-110900- /O.NEW.KLMK.HT.Y.0002.210811T1700Z-210812T0100Z/ /O.NEW.KLMK.HT.Y.0003.210812T1700Z-210813T0100Z/ Orange-Washington-Dubois-Crawford-Perry-Harrison-Floyd-Clark- Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson- Butler-Edmonson-Hart-Logan-Warren-Simpson-Allen-Barren-Monroe- Including the cities of Paoli, Salem, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, and Tompkinsville 332 PM EDT Tue Aug 10 2021 /232 PM CDT Tue Aug 10 2021/ ...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 9 PM EDT /8 PM CDT/ WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 9 PM EDT /8 PM CDT/ THURSDAY... * WHAT...Heat Index values of 105 to 109 degrees expected. * WHERE...Portions of Central Kentucky and Southern Indiana, mainly west of Interstate 65. * WHEN...From 1 PM to 8 PM EST. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ CG
2 follow-up statements
082 WWUS73 KLMK 110820 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 420 AM EDT Wed Aug 11 2021 INZ078-112000- /O.EXA.KLMK.HT.Y.0002.210811T1700Z-210812T0100Z/ /O.EXA.KLMK.HT.Y.0003.210812T1700Z-210813T0100Z/ Scott- Including the city of Scottsburg 420 AM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT THURSDAY... * WHAT...Heat Index values of 105 to 109 degrees expected. * WHERE...Portions of Central Kentucky and Southern Indiana, mainly west of Interstate 65. * WHEN...From 1 PM to 8 PM EST. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ INZ079-KYZ031>035-038-039-045-046-053-054-064-065-076-112000- /O.EXA.KLMK.HT.Y.0003.210812T1700Z-210813T0100Z/ Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Nelson-Washington-Larue-Marion-Green-Taylor-Metcalfe- Including the cities of Madison, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Taylorsville, Lawrenceburg, Bardstown, Springfield, Hodgenville, Lebanon, Greensburg, Campbellsville, and Edmonton 420 AM EDT Wed Aug 11 2021 /320 AM CDT Wed Aug 11 2021/ ...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 9 PM EDT /8 PM CDT/ THURSDAY... * WHAT...Heat Index values of 105 to 109 degrees expected. * WHERE...Portions of Central Kentucky and Southern Indiana, mainly west of Interstate 65. * WHEN...From 1 PM to 8 PM EST. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ INZ076-077-083-084-089>092-KYZ023>030-061>063-070>075-112000- /O.CON.KLMK.HT.Y.0002.210811T1700Z-210812T0100Z/ /O.CON.KLMK.HT.Y.0003.210812T1700Z-210813T0100Z/ Orange-Washington-Dubois-Crawford-Perry-Harrison-Floyd-Clark- Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson- Butler-Edmonson-Hart-Logan-Warren-Simpson-Allen-Barren-Monroe- Including the cities of Paoli, Salem, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, and Tompkinsville 420 AM EDT Wed Aug 11 2021 /320 AM CDT Wed Aug 11 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 9 PM EDT /8 PM CDT/ THURSDAY... * WHAT...Heat Index values of 105 to 109 degrees expected. * WHERE...Portions of Central Kentucky and Southern Indiana, mainly west of Interstate 65. * WHEN...From 1 PM to 8 PM EST. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ CJP
937 WWUS73 KLMK 111809 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 209 PM EDT Wed Aug 11 2021 INZ076>078-083-084-089>092-KYZ023>030-061>063-070>075-120800- /O.CON.KLMK.HT.Y.0002.000000T0000Z-210812T0100Z/ /O.CON.KLMK.HT.Y.0003.210812T1700Z-210813T0100Z/ Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd- Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Jefferson-Butler-Edmonson-Hart-Logan-Warren-Simpson-Allen-Barren- Monroe- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, and Tompkinsville 209 PM EDT Wed Aug 11 2021 /109 PM CDT Wed Aug 11 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 9 PM EDT /8 PM CDT/ THURSDAY... * WHAT...Heat Index values of 105 to 109 degrees expected. * WHERE...Portions of Central Kentucky and Southern Indiana, mainly west of Interstate 65. * WHEN...From 1 PM to 8 PM EST. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ INZ079-KYZ031>035-038-039-045-046-053-054-064-065-076-120800- /O.CON.KLMK.HT.Y.0003.210812T1700Z-210813T0100Z/ Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Nelson-Washington-Larue-Marion-Green-Taylor-Metcalfe- Including the cities of Madison, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Taylorsville, Lawrenceburg, Bardstown, Springfield, Hodgenville, Lebanon, Greensburg, Campbellsville, and Edmonton 209 PM EDT Wed Aug 11 2021 /109 PM CDT Wed Aug 11 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 9 PM EDT /8 PM CDT/ THURSDAY... * WHAT...Heat Index values of 105 to 109 degrees expected. * WHERE...Portions of Central Kentucky and Southern Indiana, mainly west of Interstate 65. * WHEN...From 1 PM to 8 PM EST. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this heat advisory went out at Aug 10, 2:32 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 10, 2:32 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
332 PM EDT Tue Aug 10 2021
.Short Term...(This evening through Wednesday)
Issued at 315 PM EDT Tue Aug 10 2021
Current water vapor imagery shows the upper level trough moving east
of the Mitten State while radar shows associated convection along a
surface convergent boundary moving east of our CWA. Scattered
afternoon cu field has blossomed in the wake of the boundary, but a
slight chance of pop up showers and storms continues to exist this
afternoon into early evening. Latest mesoanalysis shows ample CAPE
with values up to 4000 J/kg accompanied by a moisture-rich
environment (PWATs around 2.00 inches). Low shear environment
continues to suggest lack of storm organization with pulse storm
modes capable of locally torrential rain, gusty winds, and cloud to
ground lightning. Working against convective potential, AMDAR
soundings out of SDF reveal near moist-adiabatic mid-level lapse
rates that should temper upward storm growth. With that said, will
continue a slight chance mention throughout the evening.
Temperatures this afternoon increased into the upper 80s to low 90s
west of I-65, where dew points have also reached into the mid to
upper 70s. This has resulted in heat indices in the low 100s. Have
issued an SPS for elevated heat indices for these areas until 8pm
EST.
Overnight, hi-res models agree on a couple of waves of convection
moving into southern Indiana and central KY. The first wave appears
to entering our NW counties around midnight and weaken as it
progresses eastward. The second looks to arrive around sunrise. But
hi-res models have struggled with recent scenarios, so confidence is
low in exact timing and spatial extent of these waves of convection.
Expect mild lows with temperatures only falling into the low to mid
70s. Wednesday will be another hot and muggy day with another chance
of afternoon showers and storms. Wednesday max temps will reach into
the low to mid 90s with dew points in the mid 70s, resulting in heat
indices in the 100s. After collaboration with surrounding WFOs, will
go ahead and issue a Heat Advisory for Wednesday and Thursday
afternoons mainly for areas west of the I-65 corridor.
&&
.Long Term...(Wednesday night through Tuesday)
Issued at 310 PM EDT Tue Aug 10 2021
At the start of the extended period, expect to find broad upper
trough over central Canada, with the main belt of westerlies to our
north as the base of the trough pushes through the Upper
Midwest/Great Lakes region. To our south, expansive area of high
pressure will extend across the Southeast, placing the region in
deep southwesterly flow. As warm and moist air continues to pump
into the area, expect Thursday to be similar to Wednesday with high
temperatures topping out in the lower to mid 90s. Heat indices will
exceed 100 degrees for most locations, with the best chances of
seeing indices above 105 degrees being along and west of I-65. Will
go ahead and hoist a Heat Advisory for Thursday to highlight this.
To go along with this, model guidance has been showing a decreasing
trend for PoPS on Thursday, instead favoring a slightly stronger
southern ridge helping to keep us mostly dry. However, an isolated
shower or storm cannot be ruled out.
Friday looks to be the last day with temperatures above
climatological normals as a cold front is then expected to approach
and move through the area Friday afternoon into Saturday. Ahead of
the front, afternoon highs are still progged to top out in the lower
to mid 90s on Friday. Precip chances will then increase during the
afternoon and evening hours and continue into Saturday as the cold
front pushes through. Uncertainty then increases for the end of the
period as models struggle to agree on how far south the frontal
boundary pushes. Therefore will carry slight chance to chance PoPs
mainly during the afternoon and evening hours for Sunday and Monday.
Temperatures will return to around/below normals for the weekend and
into early next week with highs topping out in the mid to upper 80s
and lows in the 60s.
&&
.Aviation...(18Z TAF Issuance)
Issued at 124 PM EDT Tue Aug 10 2021
IMPACTS:
- Mainly VFR conditions today with breezy southwest winds
- Scattered showers and storms possible in the afternoon
DISCUSSION:
A line of showers and storms are currently moving through central KY
into eastern KY, affecting LEX at the time of this discussion.
Expect VFR conditions in the wake of this line of storms, but an
unstable atmosphere will still warrant VCTS mention in TAFs this
afternoon. Winds will remain out of SW today with occasional gusts
around 20kt. Models suggest a couple of lines of storms moving
through the region overnight, which would affect HNB, SDF, and LEX
from early morning through sunrise. Expect another chance of
afternoon showers and storms Wednesday.
CONFIDENCE:
- Low-medium confidence on isolated storms this afternoon
- Low confidence on early morning storms
- Medium confidence on isolated storms Wednesday afternoon
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory from 1 PM EDT /noon CDT/ to 9 PM EDT /8 PM CDT/
Wednesday for INZ076-077-083-084-089>092.
Heat Advisory from 1 PM EDT /noon CDT/ to 9 PM EDT /8 PM CDT/
Thursday for INZ076-077-083-084-089>092.
KY...Heat Advisory from 1 PM EDT /noon CDT/ to 9 PM EDT /8 PM CDT/
Wednesday for KYZ023>030-061>063-070>075.
Heat Advisory from 1 PM EDT /noon CDT/ to 9 PM EDT /8 PM CDT/
Thursday for KYZ023>030-061>063-070>075.
&&
Short Term...CG
Long Term...JML
Aviation...CGHazardous weather outlook, Aug 10, 2:28 AM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 328 AM EDT Tue Aug 10 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110730- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 328 AM EDT Tue Aug 10 2021 /228 AM CDT Tue Aug 10 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected across the outlook area this afternoon and into this evening. A few of the storms could be strong to severe with the main severe weather hazards being heavy rainfall, gusty winds, and lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered storms will be possible mainly in the afternoon and evening hours from Wednesday through Friday. Some storms could be strong to severe with heavy rainfall, gusty winds, and lightning being the main severe weather hazards. Some localized flooding may be seen in areas that see repeated heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. MJ/CJP
In the hours before
Special weather statement, Aug 10, 11:38 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
1138 AM CDT Tue Aug 10 2021
KYZ078-082-101700-
Russell KY-Clinton KY-
1138 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Clinton
and southeastern Russell Counties through NOON CDT...
At 1138 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cabell, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Russell and northeastern Clinton Counties, including the following
locations... Long Bottom, Sewellton, Helm, Cumberland City and
Rowena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3681 8515 3692 8516 3701 8490 3696 8489
3695 8491 3696 8493 3696 8495 3692 8496
3686 8506 3683 8506 3681 8503 3680 8502
TIME...MOT...LOC 1638Z 262DEG 13KT 3689 8508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, Aug 10, 11:54 AM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
1254 PM EDT Tue Aug 10 2021
KYZ041-042-048-049-057-101715-
Bourbon KY-Fayette KY-Jessamine KY-Clark KY-Madison KY-
1254 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of western Clark,
northeastern Jessamine, southwestern Bourbon, north central Madison
and Fayette Counties through 115 PM EDT...
At 1254 PM EDT, Doppler radar was tracking a strong thunderstorm over
Northland, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Cadentown and Bryan Station around 105 PM EDT.
Other locations in the path of this storm include Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3783 8421 3792 8463 3815 8457 3815 8416
TIME...MOT...LOC 1654Z 278DEG 25KT 3805 8450
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, Aug 10, 12:15 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Louisville KY
115 PM EDT Tue Aug 10 2021
KYZ041-048-049-057-101745-
Fayette KY-Jessamine KY-Clark KY-Madison KY-
115 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of southern Clark,
northeastern Jessamine, northern Madison and southeastern Fayette
Counties through 145 PM EDT...
At 115 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harris Ferry to near Nicholasville.
Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Harris Ferry around 125 PM EDT.
Other locations in the path of these storms include Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3783 8404 3785 8406 3782 8407 3785 8408
3784 8410 3782 8412 3781 8412 3782 8410
3781 8408 3778 8411 3777 8408 3772 8410
3768 8410 3770 8442 3795 8463 3795 8417
3787 8400 3786 8401 3787 8403 3784 8400
TIME...MOT...LOC 1715Z 302DEG 27KT 3788 8418 3790 8450
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLLocal storm report, Aug 10, 12:17 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
117 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 1 N VERSAILLES 38.07N 84.73W
08/10/2021 E0.75 INCH WOODFORD KY PUBLIC
DIME (0.75 IN.).
&&
JMLLocal storm report, Aug 10, 12:21 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
121 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 1 SSE MIDWAY 38.14N 84.68W
08/10/2021 E0.88 INCH WOODFORD KY PUBLIC
&&
JMLSpecial weather statement, Aug 10, 1:55 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Louisville KY 255 PM EDT Tue Aug 10 2021 INZ076-077-083-084-089>092-KYZ023>030-061-062-070>073-110000- Orange-Washington-Dubois-Crawford-Perry-Harrison-Floyd-Clark- Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson- Butler-Edmonson-Logan-Warren-Simpson-Allen- Including the cities of Paoli, Salem, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Morgantown, Brownsville, Russellville, Bowling Green, Franklin, Providence, and Scottsville 255 PM EDT Tue Aug 10 2021 /155 PM CDT Tue Aug 10 2021/ ...High Heat Index Values... Areas roughly west of I-65 are reporting heat index values of 100-105 degrees so far this afternoon. Expect several more hours of elevated heat indices. Limit time outside this afternoon and avoid direct sunlight. Drink plenty of water. CG
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:12 PM CDT | Special Weather Statement | LMK | Warren | 33 min |
| Aug 10, 9:51 AM CDT | Special Weather Statement | LMK | Henry | 24 min |
| Aug 10, 10:14 AM CDT | Special Weather Statement | LMK | Franklin | 16 min |
| Aug 10, 10:52 AM CDT | Special Weather Statement | LMK | Anderson | 23 min |
| Aug 10, 11:14 AM CDT | Severe Thunderstorm Warning | LMK | Woodford | 31 min |
| Aug 10, 11:38 AM CDT | Special Weather Statement | LMK | Russell | 22 min |
| Aug 10, 11:39 AM CDT | Severe Thunderstorm Warning | LMK | Fayette, Woodford | 21 min |
| Aug 10, 11:54 AM CDT | Special Weather Statement | LMK | Fayette | 21 min |
| Aug 10, 12:15 PM CDT | Special Weather Statement | LMK | Madison | 30 min |
| Aug 10, 1:27 PM CDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 39 min |
| Aug 10, 2:32 PM CDT | Heat Advisory | LMK | Allen, Anderson, Barren, Breckinridge, Bullitt, Butler and 25 more | 53 hr |
| Aug 10, 7:53 AM CDT | Special Weather Statement | LMK | Jefferson | 22 min |
| Aug 10, 6:13 PM CDT | Special Weather Statement | LMK | Dubois | 32 min |
Nearby
Heat Advisories in Kentucky, 2021Heat Advisories in Indiana, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.